Alert archive / New York / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 127, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 7, 2021, 7:55 AM EDT for Cayuga County, Cortland County, Onondaga County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 7:55 AM EDT (11:55 UTC)
- Expired
- Jul 7, 2021, 8:31 AM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Cortland County, NY, Onondaga County, NY
The radar
The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
484
WUUS51 KBGM 071155
SVRBGM
NYC011-023-067-071245-
/O.NEW.KBGM.SV.W.0127.210707T1155Z-210707T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
755 AM EDT Wed Jul 7 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Cayuga County in central New York...
Northwestern Cortland County in central New York...
Southwestern Onondaga County in central New York...
* Until 845 AM EDT.
* At 755 AM EDT, a severe thunderstorm was located over Scipio
Center, or 11 miles south of Auburn, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Owasco, Fleming, Locke, Genoa, Ledyard, Moravia, Union Springs,
Niles, Scott and Sempronius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4281 7617 4259 7626 4259 7627 4262 7627
4262 7641 4270 7669 4280 7674 4283 7672
4288 7663
TIME...MOT...LOC 1155Z 283DEG 31KT 4277 7656
HAIL...0.75IN
WIND...60MPH
$$
MPH3 follow-up statements
514
WWUS51 KBGM 071213
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
813 AM EDT Wed Jul 7 2021
NYC067-071222-
/O.CAN.KBGM.SV.W.0127.000000T0000Z-210707T1245Z/
Onondaga NY-
813 AM EDT Wed Jul 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ONONDAGA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4279 7628 4277 7627 4277 7619 4261 7625
4261 7627 4262 7627 4262 7641 4265 7652
4266 7653 4280 7650
TIME...MOT...LOC 1212Z 283DEG 31KT 4274 7636
$$
NYC011-023-071245-
/O.CON.KBGM.SV.W.0127.000000T0000Z-210707T1245Z/
Cayuga NY-Cortland NY-
813 AM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR SOUTHEASTERN CAYUGA AND NORTHWESTERN CORTLAND COUNTIES...
At 812 AM EDT, a severe thunderstorm was located over Sempronius, or
13 miles northwest of Cortland, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Locke, Moravia, Scott, Sempronius, Montville, Kelloggsville,
Casowasco, Cascade, East Venice and Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4279 7628 4277 7627 4277 7619 4261 7625
4261 7627 4262 7627 4262 7641 4265 7652
4266 7653 4280 7650
TIME...MOT...LOC 1212Z 283DEG 31KT 4274 7636
HAIL...<.75IN
WIND...60MPH
$$
MPH687
WWUS51 KBGM 071224
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
824 AM EDT Wed Jul 7 2021
NYC011-023-071245-
/O.CON.KBGM.SV.W.0127.000000T0000Z-210707T1245Z/
Cayuga NY-Cortland NY-
824 AM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR SOUTHEASTERN CAYUGA AND NORTHWESTERN CORTLAND COUNTIES...
At 823 AM EDT, a severe thunderstorm was located near Sempronius, or
8 miles northwest of Cortland, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Scott, Sempronius, Dresserville, Glen Haven and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4277 7636 4277 7619 4263 7624 4264 7630
4266 7639 4269 7641
TIME...MOT...LOC 1223Z 286DEG 29KT 4270 7628
HAIL...<.75IN
WIND...60MPH
$$
MPH616
WWUS51 KBGM 071231
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
831 AM EDT Wed Jul 7 2021
NYC011-023-071240-
/O.CAN.KBGM.SV.W.0127.000000T0000Z-210707T1245Z/
Cayuga NY-Cortland NY-
831 AM EDT Wed Jul 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAYUGA AND
NORTHWESTERN CORTLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited Cayuga County. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm over Cortland County.
LAT...LON 4277 7636 4277 7619 4263 7624 4264 7630
4266 7639 4269 7641
TIME...MOT...LOC 1229Z 283DEG 31KT 4269 7619
$$
MPHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:12 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 7, 6:12 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 612 AM EDT Wed Jul 7 2021 .SYNOPSIS... A Great Lakes storm system will keep showers and thunderstorms in the forecast through the end of the week. && .NEAR TERM /THROUGH THURSDAY/... Patchy fog will reduce visibilities across NY and PA through sunrise. As temperatures increase during the afternoon, the atmosphere will destabilize, with CAPE values exceeding 1500 j/kg in many locations. In addition, bulk shear (30-40 knots across Upstate NY, 20-25 knots over PA) appears stronger than on Tuesday. Another round of strong to potentially severe thunderstorms is forecast for Wednesday afternoon through early evening. Moisture will increase Wednesday night. Patchy fog, low clouds, and showers will spread across NY and PA. Thunderstorms will remain possible. An approaching Great Lakes trough will tap moisture from the remnants of Elsa on Thursday. Widespread showers and thunderstorms will continue, some with very heavy rain. Twenty- four-hour rainfall totals could exceed 1.50 to 2.00 inches over our far eastern counties, with 1.00 to 1.25 inches along the I-81 corridor. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Wet and unsettled weather likely to start off the short term period, then trending quieter and drier for the first half of the upcoming weekend. Thursday night: A somewhat complex setup, as an upper level trough over the Great Lakes region advances slow east, while also absorbing/merging with the remnants of Elsa. Definitely still some difference and uncertainty in the details of how this will play out. The NAM/ECMWF/CAN-NH seem to be in general agreement, that an area of showers/thunderstorms will be around the region Thursday evening, as and area of lift moves in ahead of the upper trough. Then, overnight the remnants of Elsa look to be taking a slightly more westward track; basically near or just east of the I-95 corridor from DC to Philadelphia and eventually NYC by Friday morning. The GFS is weaker and a bit further east. Some of the operational guidance, such as the 00z ECMWF is indicating a worrisome...deep fetch of Atlantic moisture pointed right at the eastern half of our CWA. It's indicating a 30-40 kt southerly LLJ at 850mb; V wind anomalies are up to 3-3.5 stdev above normal across NJ by 2AM Friday morning. This would potentially bring an increasing upslope component to the heavy rain in the Poconos of NE PA and southern Catskills. PWATS are high, ranging from 1.80 to 2.00" areawide, with localized areas pushing 2.10"...this is about 2.2 stdev above average. WPC has placed much of our CWA under a slight risk for excessive rainfall in this period. Warm cloud layer is still forecast to be 11k ft thick or greater, so expecting highly efficient rainfall accumulation. With the inherent uncertainty in timing and track; stuck close to WPC/NBM QPF guidance, with some of the latest operational guidance also blended in. This gave about 0.50 to 1.00" just in the Thursday night period along and east of I-81, with lower amounts back to the west. Again, there rainfall totals will be highly dependent in the exact track of the remnant tropical system, and if any thunderstorms can develop/move into our area as well. Otherwise, it will be humid overnight with lows in the mid to upper 60s. Friday: Lingering clouds and rain showers expected in the morning, especially east of I-81 as Elsa (or its remnants) exits off the southern New England coast. By afternoon, it should start to dry out gradually, but there may still be some pop up showers as instability grows. Humid once again with highs in the upper 70s to lower 80s. Surface winds turn westerly at 5-10 mph as the flattening upper level trough moves in. Friday night, Saturday and Saturday night: This should be a mainly dry and quieter period. Even though a broad upper trough will be over the CWA during this time, model guidance is showing dry air in place at 700mb and a weak surface ridge nudging in from the northwest. Humidity lowers as dry air advects into the region. Cooler overnight with lows in the mid-50s to lower 60s. Seasonable on Saturday with highs in the mid-70s to lower 80s under partly sunny skies. Cannot rule out an isolated/stray shower on Saturday, but generally dry weather prevails. Light northwest winds under 10 mph. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Fairly typical midsummer weather pattern shaping up in the extended. Latest 00z guidance is shifting showers chances back north a bit for Sunday as a large 500mb ridge builds offshore and a moist southerly flow develops across CNY/NE PA. Went very close to the latest NBM for PoPs on Sunday, which gave slight chance north increasing to low chance (30-40%) across the Twin Tiers and NE PA. Seasonable temperatures to round out the weekend. Bermuda or Southeast ridge builds further early next week. The ECMWF is stronger with this ridge and retrogrades it more west, closer to our area. At the same time an upper level trough will be located across the Central Great Lakes region. Still model differences on when/where shower and thunderstorms will develop; but for now went close to NBM, or slightly lower on PoPs Monday and Tuesday. This basically means, partly sunny days with scattered afternoon and evening thunderstorms around. Model guidance is indicating quite a bit of instability of these storms as well...so will need to keep an eye on trends. Becoming warmer and more humid right into the middle of next week, with highs well into the 80s and overnight lows in the 60s. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... Patchy light fog will affect most of the terminals through 12z, with visibility restrictions of 3SM to 5SM. KELM will experience visibility restrictions of 1/4SM to 2SM through 12z or 13z. Another round of thunderstorms will affect the terminals this afternoon and evening. Expect brief restrictions, along with gusty winds and heavy downpours. Moisture will increase in the atmosphere Wednesday night into Thursday morning. MVFR/fuel alt conditions will develop across our terminals. Outlook... Thursday through Friday...Daily showers and thunderstorms possible with associated intermittent restrictions, especially Thursday afternoon-evening. Friday night through Saturday...Mainly VFR; small chance of a shower/brief restriction. Sunday...Mainly VFR; slight chance for showers/thunderstorms and associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...MJM/MPH LONG TERM...MJM/MPH AVIATION...DJP
Hazardous weather outlook, Jul 7, 3:10 AM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 310 AM EDT Wed Jul 7 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-080715- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 310 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Another round of strong to severe thunderstorms will move across the region this afternoon and evening. The main threats from these storms will be damaging winds and very heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An eastward moving storm system will interact with moisture from the remnants of Elsa. Rain in showers and thunderstorms could become heavy Thursday afternoon and Thursday night, with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 7, 6:56 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Binghamton NY
656 AM EDT Wed Jul 7 2021
NYZ016-017-071145-
Southern Cayuga-Seneca-
656 AM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA AND WESTERN
CAYUGA COUNTIES...
At 656 AM EDT, a strong thunderstorm was located near Clifton
Springs, or near Canandaigua, moving east at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Auburn, Seneca Falls, Waterloo, Romulus, Fayette, Sennett, Fleming,
Montezuma, Union Springs and Tyre.
LAT...LON 4287 7698 4287 7696 4301 7696 4302 7679
4303 7675 4302 7651 4270 7658 4277 7697
4278 7697
TIME...MOT...LOC 1056Z 279DEG 36KT 4292 7716
DJPSpecial weather statement, Jul 7, 7:50 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
750 AM EDT Wed Jul 7 2021
NYZ016-017-025-071230-
Southern Cayuga-Seneca-Tompkins-
750 AM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SENECA...CAYUGA AND
NORTH CENTRAL TOMPKINS COUNTIES...
At 750 AM EDT, a strong thunderstorm was located near Levanna, or 10
miles south of Auburn, moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fayette, Owasco, Fleming, Groton, Locke, Genoa, Ledyard, Moravia,
Union Springs and Niles.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4292 7674 4287 7645 4284 7645 4285 7636
4279 7628 4263 7627 4255 7636 4276 7684
TIME...MOT...LOC 1150Z 283DEG 31KT 4279 7661
MPHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:56 AM EDT | Special Weather Statement | BGM | Cayuga, Seneca | 49 min |
| Jul 7, 7:50 AM EDT | Special Weather Statement | BGM | Seneca | 40 min |
| Jul 7, 8:27 AM EDT | Special Weather Statement | BGM | Cortland | 33 min |
| Jul 7, 1:08 PM EDT | Special Weather Statement | BGM | Otsego | 52 min |
| Jul 7, 3:25 PM EDT | Special Weather Statement | BGM | Tioga | 35 min |
| Jul 7, 3:54 PM EDT | Special Weather Statement | BGM | Schoharie | 36 min |
| Jul 7, 5:08 PM EDT | Special Weather Statement | BGM | Delaware | 37 min |
| Jul 7, 5:13 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 47 min |
| Jul 7, 5:21 PM EDT | Special Weather Statement | BGM | Schuyler, Steuben | 39 min |
| Jul 7, 5:40 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 20 min |
| Jul 7, 5:42 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango | 2 hr |
| Jul 7, 5:47 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 40 min |
| Jul 7, 5:55 PM EDT | Special Weather Statement | BGM | Chemung | 35 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 45 min |
| Jul 7, 6:01 PM EDT | Special Weather Statement | BGM | Schoharie | 29 min |
| Jul 7, 6:10 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 50 min |
| Jul 7, 6:18 PM EDT | Special Weather Statement | BGM | Steuben | 27 min |
| Jul 7, 6:31 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 44 min |
| Jul 7, 6:56 PM EDT | Special Weather Statement | BGM | Tioga | 34 min |
| Jul 7, 7:00 PM EDT | Special Weather Statement | BGM | Otsego | 30 min |
| Jul 7, 7:08 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 33 min |
| Jul 7, 7:14 PM EDT | Special Weather Statement | BGM | Chemung | 31 min |
| Jul 7, 7:17 PM EDT | Special Weather Statement | BGM | Steuben | 43 min |
| Jul 7, 7:43 PM EDT | Special Weather Statement | BGM | Tompkins | 32 min |
| Jul 7, 7:48 PM EDT | Special Weather Statement | BGM | Chemung, Steuben | 42 min |
Nearby
Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.